MAUDE Adverse Event Report: CONSOLIDATED MEDICAL EQUIPMENT COMPANY SYSTEM 2450; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

CONSOLIDATED MEDICAL EQUIPMENT COMPANY SYSTEM 2450; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number 60-2450-120
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code Partial thickness (Second Degree) Burn (2694)
Date of Event 05/19/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.We will continue to monitor per regulatory requirements to help ensure patient safety.
 
Event or Problem Description
A customer reported that the device, 60-2450-120, system 2450 120 vac 50/60 hz electrosurigcal unit, was used in a breast lumpectomy; with sentinel node dissection and lymphatic mapping procedure on (b)(6) 2025, and ¿patient received two dime sized areas of a flat white colored area that almost resembled a blister but no fluid under it from conmed 2450 esu & elctrosrgical pencil¿.The procedure was completed without the use of an alternate device, the ¿area was dressed with antibioticointment and a telfa dressing¿ and the patient¿s status was reported as ¿good¿.Further assessment found a medline pencil was in use.The event occurred "just after incision was made.Md was cauterizing and she was using the sponge to mop up bleeders and this is when they noticed a raytec was burning.The physician says she felt the pencil was running 'a bit hot¿ that day, so they turned the settings down a little.On this particular case the settings were set to spray at 45/45.This was not her normal setting and the staff said they did not set it to that setting.They feel the spray button must have been pushed accidentally.Md performing the surgery documented that patient sustained a burn.In my interview with the surgeon she stated to me this could be a 1st or 2nd degree burn.On post op follow up visit on (b)(6), md did not document anything about a burn to the patient.States that patient is healing well and no signs and symptoms of infection.As of on (b)(6) patient is doing well with no issues per md documentation.Her next follow up visit will be in 5 months and will have a bilateral mammogram.No new orders for medications/treatment were given." this report is being raised due to the reported injury of a first- or second-degree burn incurred by the patient.
 
Additional Manufacturer Narrative
An evaluation of the returned device found no fault.The unit met all specifications; however, an additional problem was found: the front bezel is broken.The preventive maintenance was completed.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.The service history was reviewed and no relationship to this complaint was found.(b)(4).Per the instructions for use, the user is advised that the system 2450 is capable of causing physiological effects, including burns to the patient or operator.The electrodes of recently activated accessories may be hot enough to burn the patient or ignite surgical drapes or other flammable material.We will continue to monitor per regulatory requirements to help ensure patient safety.
 
Event or Problem Description
A customer reported that the device, 60-2450-120, system 2450 120 vac 50/60 hz electrosurigcal unit, was used in a breast lumpectomy; with sentinel node dissection and lymphatic mapping procedure on (b)(6) 2025, and "patient received two dime sized areas of a flat white colored area that almost resembled a blister but no fluid under it from conmed 2450 esu and elctrosrgical pencil".The procedure was completed without the use of an alternate device, the "area was dressed with antibioticointment and a telfa dressing" and the patient¿s status was reported as "good".Further assessment found a medline pencil was in use.The event occurred, "just after incision was made.Md was cauterizing and she was using the sponge to mop up bleeders and this is when they noticed a raytec was burning.The physician says she felt the pencil was running 'a bit hot¿ that day, so they turned the settings down a little.On this particular case the settings were set to spray at 45/45.This was not her normal setting and the staff said they did not set it to that setting.They feel the spray button must have been pushed accidentally.Md performing the surgery documented that patient sustained a burn.N my interview with the surgeon she stated to me this could be a 1st or 2nd degree burn.On post op follow up visit on 5/30, md did not document anything about a burn to the patient.States that patient is healing well and no signs and symptoms of infection.As of 5/30 patient is doing well with no issues per md documentation.Her next follow up visit will be in 5 months and will have a bilateral mammogram.No new orders for medications/treatment were given.".This report is being raised due to the reported injury of a first- or second-degree burn incurred by the patient.

Brand Name
SYSTEM 2450
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
CONSOLIDATED MEDICAL EQUIPMENT COMPANY
ave. alejandro dumas 11321
complejo industrial chihuahua
chihuahua 31136
MX  31136
Manufacturer (Section G)
CONSOLIDATED MEDICAL EQUIPMENT COMPANY
ave. alejandro dumas 11321
complejo industrial chihuahua
chihuahua 31136
MX   31136
Manufacturer Contact
beth madeline
11311 concept blvd
largo, FL 33773
7274708358
MDR Report Key22148618
Report Number3007305485-2025-00095
Device Sequence Number7849220
Product Code GEI
UDI-Device Identifier10653405061526
UDI-Public(01)10653405061526(11)190108
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K052009
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 06/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number60-2450-120
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/20/2025
Supplement Date Received by Manufacturer06/25/2025
Initial Report FDA Received Date06/05/2025
Supplement Report FDA Received Date06/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/08/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MEDLINE PENCIL; MEDLINE PENCIL
Outcome Attributed to Adverse Event Other;
Patient SexFemale
Patient EthnicityNon Hispanic